Alert archive / Kansas / Flash Flood Warnings in 2005

Flash Flood Warning 62, NWS Topeka, KS

October 1, 2005Shawnee County, Kansas

NWS Topeka, KS issued this flash flood warning at Oct 1, 2005, 10:39 PM CDT for Shawnee County, Kansas. It was in force for 3 hr. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 1, 2005, 10:39 PM CDT (03:39 UTC)
Expired
Oct 2, 2005, 1:45 AM CDT
In force
3 hr
Issued by
NWS Topeka, KS
Area
Counties, with a storm outline in the text

County Shawnee County, KS

The radar

The Topeka radar (KTWX), 56 km from the middle of the area, began a volume at 03:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 1, 11:50 PM CDTFLASH FLOODTopeka, KSWATER RESCUE PERFORMED IN THE 1800 BLOCK OF EAST 37TH STREET
Oct 2, 12:09 AM CDTFLASH FLOODTopeka, KS3 FEET OF WATER AT FIRST AND GOLDEN
Oct 2, 12:09 AM CDTFLASH FLOODTopeka, KSWATER OVER MAILBOXES IN 3800 BLOCK OF TECUMSEH
Oct 2, 12:09 AM CDTFLASH FLOODTopeka, KSWATER UP TO HEADLIGHTS AT 3100 CROCO
Oct 2, 12:20 AM CDTFLASH FLOODTopeka, KSFLOODING OF UNKNOWN DEPTH AT 40 HIGHWAY AND SHAWNEE HEIGHTS ROAD
Oct 2, 12:20 AM CDTFLASH FLOODTopeka, KSHIGH WATER REPORTED AT 34TH TERRACE AND SKYLARK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 71 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 3.7 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2005-10-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2005-10-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1047 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-30 m²/s²
0-3 km storm-relative helicity
-13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KTOP 020344
FFWTOP
KSC177-020645-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
1039 PM CDT SAT OCT 1 2005

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN SHAWNEE COUNTY IN EAST CENTRAL KANSAS

* UNTIL 145 AM CDT

* AT 1035 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
  FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IMPACTED INCLUDE...
  TOPEKA...

THIS EXTENDS THE FLASH FLOOD WARNING WHICH WAS IN EFFECT UNTIL 1045 
PM. THE WARNING IS NOW IN EFFECT UNTIL 145 AM...AS ADDITIONAL 
THUNDERSTORMS ARE EXPECTED...AND CREEKS AND LOW LYING SPOTS HAVE NOT 
YET RECEDED. 

THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 179 AND 188.

SOME REPORTS OF FLOODING INCLUDE...IN TOPEKA...HIGH WATER AT SEVENTH 
AND TYLER...A PUBLIC REPORT OF FLOODING AT TENTH AND 
CALIFORNIA...PUBLIC REPORT OF FLOODING AT 74TH AND ROCHESTER...AND 
LOCAL LAW ENFORCEMENT REPORTING FLOODING ON ROCHESTER BETWEEN 39TH 
AND 45TH STREETS. HALFDAY CREEK IS STILL RUNNING OVER THE ROADWAY IN 
SPOTS BETWEEN TOPEKA AND ELMONT...AND MUDDY CREEK IS EXPECTED TO BE 
RUNNING HIGH AND OUT OF ITS BANKS IN SPOTS. 

RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF CREEKS AND
STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY ROADS AND FARMLANDS
ALONG THE BANKS OF CREEKS AND STREAMS AND LOW LYING AREAS ARE SUBJECT
TO FLASH FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. MOVE TO HIGHER GROUND...AWAY FROM RISING WATER.

DO NOT DRIVE INTO AREAS WHERE THE WATER COVERS THE ROAD.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST INFORMATION CONCERNING THE SEVERE WEATHER.

LAT...LON 3920 9559 3908 9560 3905 9558 3906 9551
      3905 9550 3896 9550 3893 9558 3907 9580
      3921 9574

$$
3 follow-up statements
000 
WGUS73 KTOP 020439
FFSTOP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1134 PM CDT SAT OCT 1 2005

KSC177-020645-
SHAWNEE-
1134 PM CDT SAT OCT 1 2005

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 145 AM CDT FOR
NORTHEASTERN SHAWNEE COUNTY...

AT 1131 PM CDT...SCATTERED SHOWERS AND THUNDERSTORMS...WITH LOCALLY 
VERY HEAVY RAINFALL...CONTINUE TO MOVE ACROSS SHAWNEE COUNTY. THESE 
STORMS ARE PRODUCING RAINFALL RATES OF OVER AN INCH PER HOUR...WITH 
RADAR NOW ESTIMATING TOTAL RAINFALL FROM 3 TO 6 INCHES ACROSS 
NORTHEAST SHAWNEE COUNTY.  

LOCAL LAW ENFORCEMENT IS MONITORING FLOODING ON ROCHESTER ROAD IN 
TOPEKA BETWEEN 39TH AND 45TH STREETS. HALFDAY CREEK IS STILL RUNNING 
OVER THE ROADWAY IN SPOTS BETWEEN TOPEKA AND ELMONT. 

LOCATIONS IMPACTED INCLUDE...
TOPEKA...AND ELMONT.

THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 179 AND 188.

RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF CREEKS AND
STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY ROADS AND FARMLANDS
ALONG THE BANKS OF CREEKS AND STREAMS AND LOW LYING AREAS ARE SUBJECT
TO FLASH FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. MOVE TO HIGHER GROUND...AWAY FROM RISING WATER.

LAT...LON 3920 9559 3908 9560 3905 9558 3906 9551
      3905 9550 3896 9550 3893 9558 3907 9580
      3921 9574

$$
000 
WGUS73 KTOP 020518
FFSTOP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1214 AM CDT SUN OCT 2 2005

KSC177-020645-
SHAWNEE-
1214 AM CDT SUN OCT 2 2005

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 145 AM CDT FOR
NORTHEASTERN SHAWNEE COUNTY...

AT 1209 AM CDT...LOCAL LAW ENFORCEMENT IN TOPEKA REPORTED WATER UP 
TO THE MAILBOXES IN THE 3800 BLOCK OF TECUMSEH...WATER UP TO THE 
HEADLIGHTS OF CARS IN THE 3100 BLOCK OF CROCO...AND THREE FEET OF 
WATER AT FIRST AND GOLDEN.

AT LAST REPORT...HALFDAY CREEK WAS STILL RUNNING OVER STREETS IN 
SPOTS BETWEEN TOPEKA AND ELMONT...INCLUDING BETWEEN GREEN HILLS AND 
ROCHESTER ...AS WELL AS ALONG POINTS OF 50TH STREET. 

LOCATIONS IMPACTED INCLUDE...
TOPEKA...ELMONT...AND RURAL AREAS OF SHAWNEE COUNTY.

THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 179 AND 188.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. MOVE TO HIGHER GROUND...AWAY FROM RISING WATER.

DO NOT DRIVE INTO AREAS WHERE THE WATER COVERS THE ROAD.

MOST DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. NEVER ATTEMPT TO
CROSS FLOWING WATER IN A CAR OR ON FOOT.

LAT...LON 3920 9559 3908 9560 3905 9558 3906 9551
      3905 9550 3896 9550 3893 9558 3907 9580
      3921 9574

$$
000 
WGUS73 KTOP 020541
FFSTOP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1234 AM CDT SUN OCT 2 2005

KSC177-020645-
SHAWNEE-
1234 AM CDT SUN OCT 2 2005

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 145 AM CDT FOR
NORTHEASTERN SHAWNEE COUNTY...

THIS IS A DANGEROUS SITUATION...AS MANY LOCATIONS ARE REPORTING 
FLOODING IN THE CITY OF TOPEKA...AS WELL AS ALONG RURAL ROADS IN 
SHAWNEE COUNTY. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO 
RECOGNIZE THE DANGERS OF FLOODING. MOVE TO HIGHER GROUND...AWAY FROM 
RISING WATER.

AT 1220 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH 
FLOODING IN TOPEKA...INCLUDING HIGH WATER AT 34TH TERRACE AND 
SKYLARK...FLOODING OF UNKNOWN DEPTH AT 40 HIGHWAY AND SHAWNEE 
HEIGHTS ROAD...AND FLOODING RESULTING IN A WATER RESCUE IN THE 1800 
BLOCK OF EAST 37TH STREET. 

AT 1209 AM CDT...LOCAL LAW ENFORCEMENT IN TOPEKA REPORTED WATER UP 
TO THE MAILBOXES IN THE 3800 BLOCK OF TECUMSEH...WATER UP TO THE 
HEADLIGHTS OF CARS IN THE 3100 BLOCK OF CROCO...AND THREE FEET OF 
WATER AT FIRST AND GOLDEN.

AT LAST REPORT...HALFDAY CREEK WAS STILL RUNNING OVER STREETS IN 
SPOTS BETWEEN TOPEKA AND ELMONT...INCLUDING BETWEEN GREEN HILLS AND 
ROCHESTER ...AS WELL AS ALONG POINTS OF 50TH STREET. 

LOCATIONS IMPACTED INCLUDE...
TOPEKA...AND RURAL AREAS OF SHAWNEE COUNTY.

THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 179 AND 188.

RUNOFF FROM TONIGHTS THUNDERSTORMS WILL CONTINUE TO CAUSE FLASH 
FLOODING OF CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. 
ADDITIONALLY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND 
STREAMS AND LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.

DO NOT DRIVE INTO AREAS WHERE THE WATER COVERS THE ROAD.

LAT...LON 3920 9559 3908 9560 3905 9558 3906 9551
      3905 9550 3896 9550 3893 9558 3907 9580
      3921 9574

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this flash flood warning went out at Oct 1, 4:05 PM CDT, 6 hours 34 minutes earlier.

Area forecast discussion, Oct 1, 4:05 PM CDT, 6 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
405 PM CDT SAT OCT 1 2005

.DISCUSSION...

SHORT TERM CONCERNS CONTINUE TO BE EXTENT PRECIPITATION ACROSS
EJECTING UPPER LOW OVER CENTRAL KANSAS TONIGHT INTO EARLY SUNDAY AND
TEMPERATURE TRENDS TONIGHT AND SUNDAY.

PROFILER WINDS AND LATEST RUC WOULD HAVE UPPER LOW CENTERED BETWEEN
RUSSELL AND SALINA AT 19Z.  SURFACE PATTERN HAS TROUGH OVER THE HIGH
PLAINS WITH SOUTH TO SOUTHEAST FLOW OF 10 TO 20 MPH OVER MUCH OF CWA.
IN THE SYNOPTIC LIFT AHEAD OF LOW SHOWERS AND THUNDERSTORMS HAVE
BEEN ON THE INCREASE SINCE THE NOON HOUR AND HAS SPREAD NORTH OF I70
JUST AFTER 3 PM.  MORE FREQUENT LIGHTING STRIKES GENERALLY OVER THE
EAST CENTRAL COUNTIES WHILE NORTH CENTRAL CWA MAINLY CLOUD.
TEMPERATURES GENERALLY FROM THE UPPER 60S TO LOWER 70S NORTH...WHILE
SHOWERS AND CLOUD COVER HOLDING READINGS IN THE MIDDLE 60S PARTS OF
THE EAST CENTRAL.  DEWPOINTS GENERALLY AROUND 60.

MODELS SHOWING MAIN LIFT ACROSS EASTERN PORTIONS OF CWA THROUGH
MIDNIGHT AND HAVE KEPT CATEGORICAL WORDING ON PRECIP IN THESE
AREAS.  STILL HANGING ON TO SOME CHANCE POPS OVER THE NORTH CENTRAL
WITH UPPER LOW IN VICINITY.  AFTER MIDNIGHT EXPECT PRECIPITATION
CHANCES TO BEGIN DROPPING OFF...ALTHOUGH WILL KEEP SOME LOW
PRECIPITATION CHANCE THROUGH THE MID MORNING FAR EASTERN COUNTIES ON
SUNDAY.   WITH SOUTHEAST WINDS OVERNIGHT...EXPECT LOWS REMAIN MAINLY
IN THE MIDDLE 60S WHICH WOULD HAVE THE EAST CENTRAL COUNTIES HOLDING
STEADY.  BOUNDARY LAYER WINDS ON THE INCREASE AFTER MIDNIGHT.  SOME
CONCERN ON HOW LONG LOW STRATUS WILL LINGER.  SOME FOG POTENTIAL FOR
AREAS THAT GET THE RAIN AND WINDS STAY DOWN.

ON SUNDAY...EXPECT PRECIP TO EXIT MID TO LATE MORNING FAR EASTERN
COUNTIES.  FOCUS THEN SHIFTS ON HOW WINDY AND WARM TO MAKE IT.  ALL
MODELS HAVE BOUNDARY LAYER WINDS IN THE 35 KT RANGE BETWEEN 18Z-00Z.
H850 MB IN SIMILAR RANGE.  GENERALLY WENT WITH 15 TO 25 MPH WITH
GUSTS OF 30 TO 35 MPH BY AFTERNOON.  TEMPERATURES RANGING FROM THE
MIDDLE 80S WHERE CLOUDS MAY LINGER OVER THE EAST TO UPPER 80S WEST
WITH MORE SUNSHINE.

SUNDAY NIGHT THROUGH WEDNESDAY NIGHT...THE INTENSE 5H TROUGH OVER
THE PACIFIC NORTHWEST WILL MOVE EAST INTO THE NORTHERN AND CENTRAL
HIGH PLAINS ON TUESDAY. AHEAD OF THE 5H TROUGH...SOUTHWEST FLOW
ALOFT WILL INCREASE ACROSS THE SOUTHERN AND CENTRAL PLAINS CAUSING
THE LEE SFC TROUGH TO DEEPEN. AS THE LEE SFC TROUGH DEEPENS
SOUTHERLY WINDS ACROSS EASTERN KANSAS WILL ADVECT DEEPER GULF
MOISTURE NORTH ACROSS THE CWA MONDAY AND MONDAY NIGHT. IT WILL
CONTINUE TO BE WARM ON MONDAY WITH HIGH TEMPERATURES IN THE UPPER
80S TO LOWER 90S ACROSS THE SOUTHWEST COUNTIES. THE LLJ SHOULD
INCREASE OVER 40KTS MONDAY NIGHT...AND THERE MAY BE ENOUGH
ISENTROPIC LIFT FOR AN ISOLATED ELEVATED THUNDERSTORM ACROSS THE CWA
LATE MONDAY NIGHT...THOUGH AT THIS TIME I WILL ONLY KEEP POPS AT 14
PERCENT. THE 5H TROUGH WILL MOVE ACROSS THE NORTHERN AND CENTRAL
PLAINS TUESDAY AFTERNOON AND EVENING. LOW-LEVEL CAA ON THE WEST SIDE
OF THE 5H TROUGH AXIS WILL A COLD FRONT SOUTH INTO THE NORTHWEST
COUNTIES OF THE CWA LATE TUESDAY. THE NAM IS ABOUT 3 HOURS FASTER
WITH FROPA THAN THE GFS...AT THIS TIME IM LEANING MORE WITH NAM.
THEREFORE I INCREASED THE CHANCE POP COVERAGE ACROSS THE
NORTHERN...WESTERN AND CENTRAL COUNTIES OF THE CWA FOR TUESDAY
AFTERNOON...AND PLACED 20 POPS IN FOR ALL BUT THE EXTREME SOUTHEAST
COUNTIES TUESDAY AFTERNOON. SFC CONVERGENCE ALONG THE FRONT COMBINED
WITH SYNOPTIC SCALE LIFT AHEAD OF THE 5H TROUGH AXIS WILL CAUSE A
LINE OF SCATTERED THUNDERSTORMS TO DEVELOP ALONG THE FRONT TUESDAY
AFTERNOON AND EVENING. GIVEN 40-50 KTS OF SOUTHWEST FLOW AT
500MB...AND BACKED SFC WINDS ALONG WITH DEEP MOISTURE AND
INSTABILITY WITHIN THE WARM SECTOR THERE IS A CHANCE FOR SEVERE
THUNDERSTORMS ACROSS THE CWA TUESDAY AFTERNOON AND EVENING. HIGH
TEMPERATURES TUESDAY WILL WARM INTO THE MID 80S AHEAD OF THE COLD
FRONT...MAY BE LOWER 80S FOR THE NORTHWEST COUNTIES...ESPECIALLY IF
THE FRONT IS A BIT FASTER. WAA/ISENTROPIC LIFT BEHIND THE FRONT WILL
CAUSE POST FRONTAL RAIN AND CONVECTION THROUGH MOST OF TUESDAY
NIGHT. THE FRONT SHOULD MOVE WELL SOUTH OF THE CWA WEDNESDAY MORNING
AND THE WAA ZONE NORTH OF THE BOUNDARY SHOULD SHIFT SOUTHEAST BEFORE
NOON. SKIES SHOULD CLEAR FROM NORTHWEST TO SOUTHEAST ACROSS THE CWA
DURING THE LATE MORNING AND EARLY AFTERNOON HOURS ON WEDNESDAY. HIGH
TEMPERATURES ON WEDNESDAY WILL BE COOLER WITH HIGHS STRUGGLING INTO
THE MID TO UPPER 60S...THOUGH READINGS MAY BE COOLER IF THE CLOUDS
LINGER.

WEDNESDAY NIGHT THROUGH SATURDAY...A BROAD SURFACE RIDGE WILL BUILD
SOUTH ACROSS THE REGION AND SLOWLY DRIFT EAST BY THE WEEKEND. THUS
DRY CONDITIONS WITH TEMPERATURES NEAR SEASONAL NORMS ARE EXPECTED.
LIGHT WINDS AND CLEAR SKIES WEDNESDAY NIGHT WILL CAUSE OVERNIGHT
LOWS TO DROP INTO THE MID 30S ACROSS THE NORTHWEST COUNTIES...AND
THERE MAY BE SOME PATCHY FROST DEVELOPING NORTH OF A
MINNEAPOLIS...TO MANHATTAN...TO SENECA LINE EARLY THURSDAY MORNING.
A 5H RIDGE OVER THE WESTERN CONUS WILL SLOWLY MOVE EAST INTO THE
PLAINS BY NEXT WEEKEND. AFTER A COOL EARLY MORNING
START...TEMPERATURES WILL ONLY WARM INTO THE UPPER 60S TO AROUND 70
ON THURSDAY WITH SUNNY SKIES AND LIGHT WINDS. AS THE SFC RIDGE
SLOWLY MOVES EAST...THE SURFACE WINDS WILL SHIFT TO THE SOUTH BY
NEXT SATURDAY CAUSING TEMPERATURES TO WARM INTO THE MID 70S.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PF/WG
Hazardous weather outlook, Oct 1, 3:58 PM CDT, 6 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
358 PM CDT SAT OCT 1 2005

KSZ008>012-020>024-026-034>040-054>056-058-059-022100-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
358 PM CDT SAT OCT 1 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...THIS EVENING AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS THIS EVENING AND TONIGHT
ACROSS THE ENTIRE AREA. SOME THUNDERSTORMS MAY BE SEVERE THIS EVENING
AND TONIGHT...GENERALLY ALONG AND SOUTH OF INTERSTATE 70. THE
PRIMARY HAZARD FROM ANY SEVERE THUNDERSTORM WILL BE HAIL UP TO THE
SIZE OF QUARTERS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE WILL BE A CHANCE FOR THUNDERSTORMS ACROSS THE AREA TUESDAY
AFTERNOON THROUGH WEDNESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEEDED THIS EVENING AND TONIGHT

In the hours before

Local storm report, Oct 1, 9:22 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
922 PM CDT SAT OCT 01 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0857 PM     FLASH FLOOD      2 N TOPEKA              39.08N 95.68W
10/01/2005                   SHAWNEE            KS   TRAINED SPOTTER

            SPOTTER REPORTED HALFDAY CREEK WAS OUT OF ITS BANKS AND
            WATER WAS OVER SEVERAL ROADS INCLUDING 50TH ST.

&&

STRASSBERG
Local storm report, Oct 1, 9:25 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
925 PM CDT SAT OCT 01 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     FLASH FLOOD      1 E HOYT                39.25N 95.69W
10/01/2005                   JACKSON            KS   TRAINED SPOTTER

            MUDDY CREEK FLOODING HIGHWAY 75 A FOOT DEEP IN SEVERAL
            PLACES.

&&

STRASSBERG
Local storm report, Oct 1, 9:29 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
929 PM CDT SAT OCT 01 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0853 PM     HEAVY RAIN       2 N TOPEKA              39.08N 95.68W
10/01/2005  3.40 INCH        SHAWNEE            KS   TRAINED SPOTTER

&&

STRASSBERG
Local storm report, Oct 1, 10:26 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1026 PM CDT SAT OCT 01 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1023 PM     HEAVY RAIN       5 N TOPEKA              39.12N 95.68W
10/01/2005  4.50 INCH        SHAWNEE            KS   TRAINED SPOTTER

            REPORTED BY A SPOTTER NEAR HALFDAY CREEK.

&&

STRASSBERG

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 1, 8:41 PM CDTSevere Thunderstorm WarningTOPLyon21 min
Oct 1, 8:52 PM CDTFlash Flood WarningTOPShawnee113 min
Oct 1, 9:22 PM CDTFlash Flood WarningTOPJackson, Jefferson4 hr
Oct 1, 11:06 PM CDTSevere Thunderstorm WarningTOPShawnee39 min
Oct 2, 12:38 AM CDTSevere Thunderstorm WarningTOPJackson, Pottawatomie52 min
Oct 2, 12:44 AM CDTFlash Flood WarningTOPPottawatomie3 hr
Oct 2, 1:08 AM CDTFlash Flood WarningTOPJackson, Jefferson4 hr
Oct 2, 1:25 AM CDTSevere Thunderstorm WarningTOPJackson50 min
Oct 2, 1:38 AM CDTSevere Thunderstorm WarningTOPPottawatomie22 min
Oct 2, 2:40 AM CDTSevere Thunderstorm WarningTOPJackson, Pottawatomie, Shawnee65 min
Oct 2, 3:30 AM CDTSevere Thunderstorm WarningTOPJefferson45 min
Oct 2, 3:50 AM CDTSevere Thunderstorm WarningTOPJackson, Shawnee25 min
Oct 2, 4:10 AM CDTSevere Thunderstorm WarningTOPJefferson65 min

Nearby

Flash Flood Warnings in Kansas, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.